Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Pediatr. 2011 Jul;54(7):304-309. English. Original Article.
Na HR , Lee JM , Jung JW , Lee SY .
Department of Pediatrics, Ajou University School of Medicine, Suwon, Korea. jsjs87@ajou.ac.kr
Abstract

PURPOSE: There are very few reports of adverse drug reactions (ADR) and almost no study of drug provocation test (DPT) in Korean children. We aimed to assess the role of DPT in children with unpredictable ADRs, and compare the causative drugs and clinical characteristics between detailed history of ADRs and result of DPTs. METHODS: We included 16 children who were experienced ADRs referred to pediatric allergy clinic at Ajou University Hospital (January 2006 to December 2009). With various suspected drugs, 71 DPTs were done in 16 patients using our own protocol, and skin tests to antibiotics were combined in ADRs to antibiotics in medical history. RESULTS: There were 17 (23.9%) positive DPTs results out of 71 individual DPTs, and 11 patients (68.8%) from 16 patients were positive to at least one drug. Drugs causing positive reactions were acetaminophen in 5 (31%), Non-steroidal anti-inflammatory drugs in 4 (25%), penicillin in 3 (19%), cephalosporin in 2 (13%), and cotrimoxazole, macrolide and lactose in 1 each. CONCLUSION: DPT seems a safe and useful procedure to confirm causative drug and identify safely administering alternative drugs in children with ADR.

Copyright © 2019. Korean Association of Medical Journal Editors.